Alert archive / South Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Jun 20, 2021, 12:30 AM CDT for Buffalo County, Lyman County, South Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 12:30 AM CDT (05:30 UTC)
- Expired
- Jun 20, 2021, 1:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Lyman County, SD
The radar
The Aberdeen radar (KABR), 209 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995
WWUS83 KABR 200530
SPSABR
Special Weather Statement
National Weather Service Aberdeen SD
1230 AM CDT Sun Jun 20 2021
SDZ035-048-051-200600-
Hughes-Buffalo-Lyman-
1230 AM CDT Sun Jun 20 2021
...A SHOWER WILL AFFECT SOUTHEASTERN HUGHES...EASTERN LYMAN AND
BUFFALO COUNTIES...
At 1228 AM CDT, a shower was located near Oacoma, or 7 miles north of
Chamberlain, moving east at 45 mph.
Wind gusts of 50 to 55 mph are possible with this shower.
Locations impacted include...
Lower Brule, Fort Thompson, Oacoma, Kennebec, Reliance, Shelby, Iona,
Cedar Creek Rec Area, Crow Creek Housing, Tailrace Rec Area, Joe
Creek Rec Area, Lyman, Medicine Butte, Counselor Creek Boat Access
Area, Dude Ranch, Lake Sharpe, Etbauer Hill, Gann Valley, Byre Lake
and Lees Corner.
LAT...LON 4377 9965 4373 9967 4375 9968 4376 9968
4376 9969 4372 9972 4374 9976 4371 9975
4370 9986 4367 9987 4370 9996 4420 9994
4419 9893 4394 9893 4393 9936 4386 9931
4367 9947 4365 9936 4350 9930 4350 9963
TIME...MOT...LOC 0528Z 276DEG 37KT 4388 9933
$$
ConnellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Jun 19, 9:15 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 19, 9:15 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 915 PM CDT Sat Jun 19 2021 .UPDATE... Issued at 850 PM CDT Sat Jun 19 2021 One or two showers/thunderstorms have popped up over the CWA in the last few hours, mainly along a boundary across the far northern CWA. Meanwhile, the most significant thunderstorms remain across western South Dakota, in an atmosphere with around 1000 j/kg of ML CAPE and 45+ kts of effective shear. Much less favorable environment over our CWA. Progs are barely squeaking out 500 J/KG of most unstable CAPE over our area. So severe threat remains low. Regardless, still expecting to see an increasing low level jet and better forcing as the upper level trough approaches. So it is logical to expect shower and thunderstorm activity to increase in areal coverage overnight. Made some slight adjustments to the POP forecast, but overall seems to be capturing the general trends well. UPDATE Issued at 638 PM CDT Sat Jun 19 2021 See the updated aviation discussion below. && .SHORT TERM...(This Evening through Sunday Night) Issued at 244 PM CDT Sat Jun 19 2021 A surface high pressure is producing mild temperatures and low dew points across the CWA this afternoon. There is some weak moisture return ongoing over southwest SD where dew points are climbing into the upper 40s and 50s. Better instability is noted over western Nebraska where a mid level shortwave is producing convection. Various CAMS suggest this convection will track eastward tonight, or well south of the CWA. Another shortwave embedded within northwesterly flow aloft should bring showers and thunderstorms into this CWA later this evening and into the morning hours on Sunday. Weak convection over eastern MT, western ND around 0Z should track east-southeast overnight with the northeastern portion of the CWA having the best potential for pcpn, mainly after 6Z. Based on consistency with the past few hours of the HRRR and RAP, have lowered pops over the southeastern CWA throughout tonight, but have maintained higher pops over the northeast CWA. Low clouds and cooler temperatures can be expected behind the storm system on Sunday. With a cloudy sky, isolated to scattered storms, have lowered highs a few degrees, or closer to the 25th percentile of the NBM. Winds will be gusty from the north with gusts of 30 to 35 mph possible. .LONG TERM...(Monday through Saturday) Issued at 244 PM CDT Sat Jun 19 2021 A somewhat amplified upper trof will exist over the eastern CONUS early in the period. However, the amplitude of the pattern will gradually modify through the period, such that the below normal temperatures early in the week are expected to rebound somewhat by mid to late week. At that time a mid-level thermal ridge will again expand across the Northern Plains, with a consequent increase in surface temps, likely going back above normal. Another bit of energy may dive into the Northern Plains late in the week, with another cooldown expected. Temperatures, like mentioned before, will start the period below average, but then should soar back above by mid- week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 638 PM CDT Sat Jun 19 2021 Terminals KABR,KATY,KPIR,KMBG Starting to see isolated convection develop along the WY/SD border this evening. Short term model guidance suggest this activity will remain scattered and continue to track east, reaching the KMBG/KPIR TAF sites around the 04Z-06Z time frame, and the KABR/KATY sites after 06Z. Any thunderstorms could produce MVFR conditions. Could see MVFR CIGS hang across the region into Sunday morning across eastern South Dakota. Meanwhile frontal boundary will switch winds from the south to northwest through the day Sunday. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Serr SHORT TERM...SD LONG TERM...TDK AVIATION...Serr
Hazardous weather outlook, Jun 19, 12:13 PM CDT, 12 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Aberdeen SD 1213 PM CDT Sat Jun 19 2021 MNZ039-046-SDZ004>011-016>023-034-036-037-201715- Traverse-Big Stone-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin- Deuel-Sully-Hyde-Hand- 1213 PM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...This afternoon and tonight. Thunderstorms will be possible later tonight. Lightning will be the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ003-015-033-035-045-048-051-201715- Corson-Dewey-Stanley-Hughes-Jones-Lyman-Buffalo- 1213 PM CDT Sat Jun 19 2021 /1113 AM MDT Sat Jun 19 2021/ This Hazardous Weather Outlook is for central South Dakota and north central South Dakota. .DAY ONE...This afternoon and tonight. A few strong to severe thunderstorms are possible this afternoon and into the nighttime hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SD
In the hours before
Local storm report, Jun 20, 12:22 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1222 AM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM NON-TSTM WND GST 13 N VIVIAN 44.12N 100.30W
06/19/2021 M56 MPH LYMAN SD MESONET
MESONET STATION RFPS2 VIVIAN 13 N.
&&
MCSpecial weather statement, Jun 20, 12:30 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
1230 AM CDT Sun Jun 20 2021
SDZ035-048-051-200600-
Hughes-Buffalo-Lyman-
1230 AM CDT Sun Jun 20 2021
...A SHOWER WILL AFFECT SOUTHEASTERN HUGHES...EASTERN LYMAN AND
BUFFALO COUNTIES...
At 1228 AM CDT, a shower was located near Oacoma, or 7 miles north of
Chamberlain, moving east at 45 mph.
Wind gusts of 50 to 55 mph are possible with this shower.
Locations impacted include...
Lower Brule, Fort Thompson, Oacoma, Kennebec, Reliance, Shelby, Iona,
Cedar Creek Rec Area, Crow Creek Housing, Tailrace Rec Area, Joe
Creek Rec Area, Lyman, Medicine Butte, Counselor Creek Boat Access
Area, Dude Ranch, Lake Sharpe, Etbauer Hill, Gann Valley, Byre Lake
and Lees Corner.
LAT...LON 4377 9965 4373 9967 4375 9968 4376 9968
4376 9969 4372 9972 4374 9976 4371 9975
4370 9986 4367 9987 4370 9996 4420 9994
4419 9893 4394 9893 4393 9936 4386 9931
4367 9947 4365 9936 4350 9930 4350 9963
TIME...MOT...LOC 0528Z 276DEG 37KT 4388 9933
ConnellyThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:02 AM CDT | Special Weather Statement | ABR | McPherson | 28 min |
| Jun 20, 2:06 AM CDT | Special Weather Statement | ABR | Brown | 24 min |
| Jun 20, 4:54 AM CDT | Special Weather Statement | ABR | Jones | 36 min |
Nearby
Special Weather Statements in South Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.